Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 131, NWS Shreveport, LA

July 12, 2021Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this river flood warning at Jul 12, 2021, 6:28 AM CDT for Nacogdoches County, Rusk County, Texas. It took effect at Jul 12, 2021, 8:20 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 6:28 AM CDT (11:28 UTC)
In effect from
Jul 12, 2021, 8:20 AM CDT
Expired
Jul 13, 2021, 7:04 AM CDT
In force
23 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Angelina River near Cushing (CUST2). The gauge peaked at 15.13 ft at Jul 12, 2021, 6:00 PM CDT.

actionminormoderate101507/1207/1307/14
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

729 
WGUS44 KSHV 121128 RRA
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
628 AM CDT Mon Jul 12 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-131130-
/O.NEW.KSHV.FL.W.0131.210712T1500Z-210715T0900Z/
/CUST2.1.ER.210712T1500Z.210713T0600Z.210713T2100Z.NO/
628 AM CDT Mon Jul 12 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the East Fork Angelina River Near Cushing.
* From this morning to early Thursday morning.
* At 6:15 AM CDT Monday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 15.3 feet just after midnight tonight. 
  It will then fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

25
2 follow-up statements
535 
WGUS84 KSHV 121320
FLSSHV

Flood Statement
National Weather Service Shreveport LA
820 AM CDT Mon Jul 12 2021

...The Flood Warning is extended for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-131330-
/O.EXT.KSHV.FL.W.0131.210712T1320Z-210715T0900Z/
/CUST2.1.ER.210712T1231Z.210713T0000Z.210713T2100Z.NO/
820 AM CDT Mon Jul 12 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the East Fork Angelina River Near Cushing.
* From this morning to early Thursday morning.
* At 7:15 AM CDT Monday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.3 feet 
  this evening. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

25
047 
WGUS84 KSHV 131204
FLSSHV

Flood Statement
National Weather Service Shreveport LA
704 AM CDT Tue Jul 13 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

TXC347-401-131315-
/O.CAN.KSHV.FL.W.0131.000000T0000Z-210713T1204Z/
/CUST2.1.ER.210712T1231Z.210713T0015Z.210713T0700Z.NO/
704 AM CDT Tue Jul 13 2021

...The Flood Warning for the East Fork Angelina River Near Cushing 
has been cancelled...

The Flood Warning is cancelled for
  the East Fork Angelina River Near Cushing.
* At 6:15 AM CDT Tuesday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Forecast...The East Fork is expected to fall to 9.8 feet Saturday 
  evening.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 4:30 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 12, 4:30 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
430 AM CDT Mon Jul 12 2021

.SHORT TERM.../Today through Tuesday/

After an active evening, KSHV radar is still showing two to three
main areas of precip, one exiting our parishes and the other one
spreading back in from E TX into Shreveport with showers extending
along an arc of thunderstorms down into Toledo Bend country. A
third area of thunderstorms is trying to move into worked over air
in E TX. All of these areas are tied to midlevel vorts in the
W/SW flow aloft which is veering toward NW flow.

Meanwhile, the surface front extends over extreme NE TX into SW
AR and still has a slow drift to the ESE. The best reflection of
where the front is located is on radar imagery. The surface obs in
our area are only varying slightly with spreads everywhere about
the same. Light SW or NW winds near the front with still SE winds
from Lufkin to Mansfield and East into the MS River Delta. So
this front is difficult to find as it was to forecast, but will
bottom out later this morning as the parent trough's core over
south central MO and poised to lift away to the NE.

We will continue to work over the region with mostly decaying
convection, aside from the Toledo Bend cluster moving into
Natchitoches parish now, we will see the stable morning air wind
things down further with maybe some patchy fog here and there.
However, the afternoon heating will bring new lift to convection
along and ahead of the soon to be stationary boundary. The front
will edge back northward while washing out over the next day or so
with convection continuing to decrease coverage greatly by
tomorrow. Lows tonight will be upper 60s and low 70s for our "cool
day" and warming back from here. Highs will see almost all sites
today below 90 degrees, but tomorrow will bring wide spread low to
mid 90s back like nothing ever happened, as heights aloft soar in
the wake of the exiting trough. /24/

.LONG TERM.../Tuesday Night through Sunday Night/

The long-term portion of the forecast will bring a return to more
typical summertime weather across the region as a broad upper level
ridge axis just off the Mid-Atlantic coast expands farther westward
across the SE CONUS. The result will be for gradually increasing
temperatures as we stair step about a degree higher each day both
for daytime highs and nighttime lows. Therefore, expect lower to mid
90s each afternoon and lower to mid 70s each night which is spot on
for mid-July climo. In addition to the rising temperatures, look for
higher humidities to return as well due to the deepening southerly
flow regime. This will likely push our daily max heat index readings
near 105 degrees as we get later in the week and into the weekend.

As far as rain chances are concerned, expect daily convection to be
limited mainly to diurnally-driven sea breeze shwrs and tstms. This
will generally be confined to our southern and eastern zones through
mid to late week. By the end of the week, an upper trough will swing
out of the Rockies across the nation's mid-section and may also give
our northern zones a crack at some scattered convection by Friday
afternoon through Saturday as the upper level ridge to our east also
begins to weaken. Meanwhile, the upper ridge out west over the Four
Corners Region will be strengthening but generally remain oriented
more north/south along the Rockies, leaving the door open for yet
another trough to dive south across the eastern half of the country
by late in the weekend. This may even allow a weak cool front to
slowly back door its way toward our region but likely remain to our
north by the end of the period on Sunday night. /19/

&&

.PREV DISCUSSION... /issued 120 AM CDT Mon Jul 12 2021/

AVIATION...

For the ArkLaTex terminals, the last of convection is forming up
now ahead of weak fropa from S of KTYR to KSHV and KELD. Light SW
winds will veer to W/NW overnight, but very light. Soil is wet as
skies are clearing so will have to watch for some potential dense
fog, which could bring some LIFR/IFR by daybreak, but will lean
optimistic for much better with some MVFR cigs reforming instead.
Mon should prevail W/SW 5-15KT with models painting new convection
18-24Z S of I-20 terminals. 5KT S/SW winds return by 13/00Z. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  72  94  74 /  30  20  30   0
MLU  88  71  92  72 /  50  40  40  10
DEQ  88  67  92  71 /  10  10  20   0
TXK  89  72  93  73 /  10  10  30   0
ELD  89  69  92  70 /  30  20  20  10
TYR  90  72  92  74 /  30  20  20   0
GGG  89  71  91  72 /  30  20  20   0
LFK  87  71  93  73 /  80  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/19
Hazardous weather outlook, Jul 12, 6:06 AM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
606 AM CDT Mon Jul 12 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131115-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
606 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered showers and thunderstorms will remain
possible across much of the region today into this evening as an
upper level trough and stalled frontal boundary continue to linger.
Although no organized severe threat exists, any storms that manage
to develop may produce some gusty winds and brief heavy downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Diurnally driven showers and thunderstorms will remain possible
each day through the remainder of this week and into the weekend.
Stronger storms may be capable of producing gusty winds and brief
heavy downpours, generally more of a concern during the hours of
afternoon peak heating.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through tonight.

19

In the hours before

Special weather statement, Jul 12, 6:15 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
615 AM CDT Mon Jul 12 2021

LAZ020-022-121145-
La Salle LA-Grant LA-
615 AM CDT Mon Jul 12 2021

...SPECIAL WEATHER STATEMENT...

At 614 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Walters, or 16 miles northwest of Larto, moving
northeast at 55 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Nebo, Rogers and Catahoula Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Catahoula Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
      3136 9208 3138 9212 3141 9215 3143 9216
      3145 9216 3146 9217 3147 9216 3148 9221
      3146 9232 3156 9230 3166 9201 3133 9201
TIME...MOT...LOC 1114Z 245DEG 46KT 3152 9213

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:23 PM CDTSpecial Weather StatementSHVRusk52 min
Jul 11, 8:25 PM CDTAreal Flood AdvisorySHVRusk110 min
Jul 11, 8:31 PM CDTSpecial Weather StatementSHVRusk44 min
Jul 11, 8:40 PM CDTSpecial Weather StatementSHVCherokee50 min
Jul 11, 9:10 PM CDTFlash Flood Warning Considerable damage threatSHVCherokee, Panola, Rusk, Shelby, Smith3 hr
Jul 11, 9:49 PM CDTSpecial Weather StatementSHVCherokee41 min
Jul 11, 10:27 PM CDTSpecial Weather StatementSHVNacogdoches48 min
Jul 11, 10:50 PM CDTSpecial Weather StatementSHVSmith40 min
Jul 11, 11:12 PM CDTSpecial Weather StatementSHVSmith48 min
Jul 11, 11:15 PM CDTSpecial Weather StatementSHVGregg45 min
Jul 12, 12:13 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith4 hr
Jul 12, 2:10 AM CDTAreal Flood AdvisorySHVCherokee, Nacogdoches3 hr
Jul 12, 6:28 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity21 days
Jul 12, 8:20 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler11 days
Jul 12, 1:56 PM CDTSpecial Weather StatementSHVWood49 min
Jul 12, 2:37 PM CDTSevere Thunderstorm WarningSHVWood43 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.